T Nation

DHT Conversion Issue

Hey guys,

What would the reasoning be for having borderline low DHT, despite having healthy Test levels? Currently on TRT, Total and Free Testosterone are good - but I have low Pregnenolone, Progesterone & DHT. I have yet to have any groundbreaking positives from TRT and I wonder if its because there is an issue in my conversion from Testosterone to DHT?

Thank you in advance.

Genetics. What’s your e2? Test converts to DHT + e2, more of one would mean less of the other

Thanks for the reply.

I am prone to aromatizing, currently on an AI but in the process of changing protocol to get off it. Test and E2 were too high, have just reduced dose so should be able to come off AI soon in theory.

I have never used Finasteride or any of those drugs that affect DHT, but I did run a pretty aggresive course of Accutane but that was 10 years ago. Wonder if that may also have thrown something off there

When you start screwing with hormonal pathways it can have unpredictable results. What happens is by suppressing one pathway your body directs it somewhere else and isn’t always reversible.

That makes sense. Currently exploring DHT supplementation in the future with my Dr, as ive been on TRT for 2 years and there is obviously an issues with Testosterone conversion to DHT. Is accutane known to affect this process specifically?

Yes, accutane has been shown to induce hormonal changes by affecting and reducing 5 alpha-reductase in the production of the tissue-derived from DHT.

DHT is a conversion process that requires testosterone which is converted to DHT via 5 alpha-reductase and there are a lot more 5 alpha-reductase enzymes in the scrotum area than anywhere else.

The best chance at increasing DHT is by applying testosterone cream to the testicles in addition to your injections.

1 Like

I have this same problem and also took accutane many years ago. The weird thing is on clomid my dht is right in the middle of the range. On cypionate it is below reference range. I’ve read on another post of accutane being the culprit but who knows? It could be just the way your body processes the ester.